Indentations in fingernails?

wodkaNovember 16, 2007

Just recently I have noticed indentations in all of my fingernails, both hands. I made a doctor's appointment, since it's time for labwork anyway, but read enough on the internet to totally confuse me - I take Effexor, Levoxyl for thyroid, and Lipitor for cholesterol and wondered if it might be a side effect of one of these medications. It has been a stressful time, (Katrina, father died, moved into new house last week), and maybe that's a reason. I can't see the doctor until December 7, so will just keep an eye on it for now, but wondered if any of you had experienced this?

Thank you for reporting this comment. Undo
lindac

Horizontal indentations or vertical along the length of the nail> The vrtical are a product ofa ging....and poor nutrition....a horizontal ridge happens because of a serious health crises...like surgery or a grave illness.
Linda C

    Bookmark   November 17, 2007 at 3:21PM
Thank you for reporting this comment. Undo
catherinet

Hi wodka,
I have those. They do seem to appear after an illness or some big stress of some kind. I have fibromyalgia, so I have them about every couple of months. I figured out that my nails take 6 months to grow out, and I can tell from the indentations, when the illness/stress happened.
I'm sorry you've had such a rough time.

    Bookmark   November 17, 2007 at 10:18PM
Thank you for reporting this comment. Undo
wodka

Thank you both for your responses. My lines are horizontal.....I'm hoping it's something that can be treated or controlled....as with everything in life, the unknown/not knowing is the scariest part.

Take care.

    Bookmark   November 18, 2007 at 6:26PM
Sign Up to comment
More Discussions
Painful Spots of Roof of Mouth
Has anyone had these? Every once in a while, I get...
houseful
Weird Situation
Note: This question is asked on behalf of friend One...
Jikoimary
band aids
My dermatologist introduced me to Coverlet bandages....
shuffles_gw
Allergies
I have allergies all year around and nothing I take...
berk
Vitamin D makes my hip ache.....
Has anyone had this to happen? When I try to research...
lovemrmewey
© 2015 Houzz Inc. Houzz® The new way to design your home™